Affordable Access

Access to the full text

Type I allergic reaction to rituximab upon first lifetime exposure: a case report

Authors
  • Polito, V.1
  • Barbacki, A.1
  • Isabwe, G.1
  • 1 McGill University, Montreal, QC, Canada , Montreal (Canada)
Type
Published Article
Journal
Allergy, Asthma & Clinical Immunology
Publisher
BioMed Central
Publication Date
Jun 26, 2020
Volume
16
Issue
1
Identifiers
DOI: 10.1186/s13223-020-00448-8
Source
Springer Nature
Keywords
License
Green

Abstract

BackgroundWhile drug reactions to rituximab have been commonly reported in the literature, a type I allergic reaction to rituximab after first lifetime exposure has never been reported.Case presentationWe describe a case of a 58-year-old female patient who received rituximab for the first time for treatment of rheumatoid arthritis. She developed symptoms immediately after infusion, however presented 11 days after drug exposure with cyclical anaphylaxis-like reaction requiring multiple doses of epinephrine. On second exposure, she experienced immediate anaphylaxis 30 min into infusion.ConclusionOur case illustrates the importance of heightened awareness by physicians that type I IgE-mediated reactions after first exposure to monoclonal antibodies such as rituximab are possible, and if unrecognized, could be potentially life-threatening.

Report this publication

Statistics

Seen <100 times